Alert archive / North Dakota / Flash Flood Warnings in 2007

Flash Flood Warning 11, NWS Grand Forks, ND

July 24, 2007Cavalier County, Ramsey County, Towner County, North Dakota

NWS Grand Forks, ND issued this flash flood warning at Jul 24, 2007, 2:53 AM CDT for Cavalier County, Ramsey County, Towner County, North Dakota. It took effect at Jul 24, 2007, 3:02 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 2:53 AM CDT (07:53 UTC)
In effect from
Jul 24, 2007, 3:02 AM CDT
Expired
Jul 24, 2007, 10:00 AM CDT
In force
7 hr
Issued by
NWS Grand Forks, ND
Area
Whole counties

Counties Cavalier County, ND, Ramsey County, ND, Towner County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3381 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2772 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFGF 240802
FFWFGF
NDC019-071-095-241500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
253 AM CDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA...
  NORTHERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
  EASTERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 1000 AM CDT

* AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A NEARLY STATIONARY THUNDERSTORM COMPLEX IN NORTHEAST NORTH        
  DAKOTA. RADAR INDICATED RAINFALL AMOUNTS OF 4 TO 6 INCHES HAVE     
  FALLEN IN SOUTHWESTERN CAVALIER COUNTY AND UP TO 3 INCHES IN       
  NORTHERN RAMSEY AND EASTERN TOWNER COUNTIES. AN ADDITIONAL 1 TO    
  2 INCHES IS POSSIBLE GIVEN THE SLOW MOVEMENT OF THE CLUSTER OF     
  STORMS.

* SOME LOCATIONS IN THE WARNING INCLUDE STARKWEATHER...NEWVILLE...
  MUNICH AND HAMPDEN.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.

LAT...LON 4843 9914 4824 9845 4883 9872 4888 9925

$$

JK
2 follow-up statements
000 
WGUS73 KFGF 241128
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
620 AM CDT TUE JUL 24 2007

NDC019-071-095-241500-
RAMSEY ND-CAVALIER ND-TOWNER ND-
620 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EASTERN TOWNER...SOUTHWESTERN CAVALIER AND NORTHERN RAMSEY
COUNTIES...

ALTHOUGH THE THUNDERSTORM COMPLEX HAS MOVED OUT OF THE AREA FLASH 
FLOODING IS STILL POSSIBLE. NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED AN AREA OF 4 TO 6 INCHES OF RAINFALL JUST SOUTH OF SARLES 
TO THE CALIO...MUNICH AREAS SOUTHEAST INTO NORTHERN RAMSEY COUNTY. 

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.

LAT...LON 4843 9914 4824 9845 4883 9872 4888 9925

$$

JK
000 
WGUS73 KFGF 241456
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
956 AM CDT TUE JUL 24 2007

NDC019-071-095-241501-
RAMSEY ND-CAVALIER ND-TOWNER ND-
956 AM CDT TUE JUL 24 2007

...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN WILL EXPIRE AT 1000 AM
CDT FOR EASTERN TOWNER...SOUTHWESTERN CAVALIER AND NORTHERN RAMSEY
COUNTIES...

THE HEAVY RAINFALL THAT HAD THE POTENTIAL TO CAUSE FLOODING IS NO 
LONGER A THREAT. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. 


LAT...LON 4843 9914 4824 9845 4883 9872 4888 9925

$$

TG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:30 AM CDT, 23 minutes earlier.

Area forecast discussion, Jul 24, 2:30 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 AM CDT TUE JUL 24 2007

FORECAST CHALLENGE CONCERNS HEAT AND T CHANCES.

MODELS NOT HANDLING SURFACE FEATURES VERY WELL TONIGHT AS BOTH NAM
AND GFS TOO FAR SOUTH WITH LOW LEVEL BOUNDARY. PREFER GFS SOLUTION
OF MID/UPPER LEVEL FEATURES BUT FAVOR LOW LEVEL NAM MOISTURE FIELDS.
WILL USE BLEND FOR FORECAST.

IN THE NEAR TERM MONITORING SMALL CLUSTER OF STRONG CONVECTION
ACROSS NE ND. THIS ASSOCIATED WITH E-W ORIENTED SURFACE
BOUNDARY AND MID LEVEL VORTICITY MAXIMA OVER SW MB. CONVERGENCE
ALONG LOW LEVEL BOUNDARY WEAKENS INTO NW MN AND AIRMASS NOT QUITE AS
UNSTABLE. WILL MONITOR TRENDS AND MAY NEED SOME MORNING MENTION
ALONG NORTHERN TIER COUNTIES. OTHERWISE ANOTHER HOT/HUMID DAY.
COLUMN ACTUALLY WARMS A LITTLE FROM VALLEY WEST AND DEWPOINTS
SHOULD RECOVER BACK INTO THE 70S. WILL BE PUSHING ADVISORY CRITERIA
AGAIN. CONCERNS ARE CONVECTIVE CLOUD DEBRIS ACROSS THE NORTH MAY
LIMIT TEMPERATURES AND WILL INCREASED SURFACE WIND MIX OUT HIGHER
DEWPOINTS. WITH THE 3RD STRAIGHT DAY OF HEAT AND HUMIDITY WILL PLAY
IT SAFE AND ISSUE HEAT ADVISORY FOR THIS AFTERNOON FROM VALLEY WEST.

UPPER RIDGE BEGINS TO FLATTEN WEDNESDAY AS STRONGER SHORTWAVE SHIFTS
EAST ACROSS SOUTHERN CANADA. THERMAL RIDGE SHIFTS EAST INTO FA AND
WITH FROPA NOT UNTIL EVENING WILL BE ANOTHER HOT/HUMID DAY AND MAY
NEED TO REVISIT HEAT ADVISORY.

MODELS DIFFER SLIGHTLY WITH TIMING OF CFP WED NIGHT/THURSDAY AM WITH
GFS MOST PROGRESSIVE. BOUNDARY MOVES INTO FAR WESTERN FA NEAR PEAK
HEATING. 0-6KM SHEAR NOT ALL THAT IMPRESSIVE HOWEVER SUFFICIENT
INSTABILITY AND CAPE FOR A FEW STRONG STORMS. LOW LEVEL JET ALSO
MINIMAL SO SHOULD SEE SOME WEAKENING AFT SUNSET AS
BOUNDARY/CONVECTION PROPAGATES EAST ACROSS FA. MODELS HAVE BEEN
PRETTY CONSISTENT WITH FEATURE SO WILL UP POPS A LITTLE AND MAKE
SOME ADJUSTMENTS TO TIMING.

BOUNDARY EXITS FA TO THE EAST THURSDAY AM WITH MODEST COLD ADVECTION
DURING DAY WHICH WILL BRING SOME RELIEF TO THE HEAT. MODELS PAINTING
POST FRONTAL QPF SO WILL MAINTAIN SOME PCPN MENTION INTO THURSDAY.

REMAINDER OF WORK WEEK LOOKS QUIET AND SEASONAL WITH HIGH PRESSURE
BUILDING IN.

RIDGING RETURNS TO FA LATER IN WEEKEND INTO EARLY NEXT WEEK WITH
WARMER AIR RETURNING. PCPN WISE LOOKS PRETTY QUIET WITH WESTERLIES
IN CANADA.

&&

.AVIATION...
FEEL BEST POTENTIAL FOR ANY BR THIS AM WILL BE OVER FAR EASTERN FA
IN ZONE OF LIGHTER SURFACE FLOW. THERE COULD SEE SOME LOCALIZED IFR
CONDITIONS UNTIL MID MORNING. OTHERWISE MAY SEE SOME SPOTTY MVFR
CIGS/VSBY IN TSRA ALONG NORTHERN TIER COUNTIES DURING EARLY AM.
REMAINDER OF DAY WILL BE VFR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

VOELKER
Hazardous weather outlook, Jul 23, 6:20 AM CDT, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
620 AM CDT MON JUL 23 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039-
053-241130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND-
620 AM CDT MON JUL 23 2007

...AREAS OF DENSE FOG ACROSS THE REGION THIS MORNING...

...HEAT INDICES FROM 95 TO 100 DEGREES THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE OR
LESS UNTIL MID MORNING. THIS AFTERNOON WARM AND HUMID CONDITIONS
WILL RESULT IN HEAT INDICES FROM 95 TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO
THE REGION WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

NDZ006-007-014-015-024-026-028-038-049-052-054-241130-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
620 AM CDT MON JUL 23 2007

...HEAT INDICES FROM 95 TO 100 DEGREES THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT
THIS AFTERNOON WARM AND HUMID CONDITIONS WILL RESULT IN HEAT
INDICES FROM 95 TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO
THE REGION WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:12 AM CDTHeat AdvisoryFGFBarnes, Benson, Cass, Eddy, Grand Forks, Griggs and 8 more15 hr

Nearby

Flash Flood Warnings in North Dakota, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.